Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 302, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 2, 2018, 9:27 AM EST for 7 counties in Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 2, 2018, 9:27 AM EST (14:27 UTC)
- Expired
- Dec 2, 2018, 10:03 AM EST
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Colquitt County, GA, Dougherty County, GA, Mitchell County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 105 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 9:40 AM EST | TSTM WND DMG | Powelltown, GA | LIGHT POLE BLEW DOWN ON MEADOWS ROAD AND DAMAGED A CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 3:48 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.9
The text
As transmitted.
988
WUUS52 KTAE 021427
SVRTAE
GAC007-071-095-205-277-287-321-021515-
/O.NEW.KTAE.SV.W.0302.181202T1427Z-181202T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
927 AM EST SUN DEC 2 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Turner County in south central Georgia...
Southeastern Dougherty County in southwestern Georgia...
Eastern Mitchell County in southwestern Georgia...
Northeastern Baker County in southwestern Georgia...
Northwestern Colquitt County in south central Georgia...
Northwestern Tift County in south central Georgia...
Worth County in south central Georgia...
* Until 1015 AM EST.
* At 927 AM EST, Doppler radar indicated a severe thunderstorm
capable of producing damaging winds in excess of 60 mph. This storm
was located near Putney, and moving northeast at 60 mph.
* Locations impacted include...
Ashburn, Sylvester, Putney, Camilla, Albany, Baconton, Poulan,
Doerun, Ty Ty, Marine Corps Logistics Base, Worth, Terrell,
Sycamore, Sumner, Sale City, Minton, Radium Springs, Sylvester
Airport, Anderson City and Parkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
&&
A Tornado Watch remains in effect until 1100 AM EST for south central
and southwestern Georgia.
LAT...LON 3185 8357 3163 8349 3162 8350 3157 8350
3157 8347 3126 8391 3115 8425 3151 8418
3181 8374 3180 8361 3185 8361
TIME...MOT...LOC 1427Z 240DEG 52KT 3145 8399
$$
15-HARRIGAN3 follow-up statements
444
WWUS52 KTAE 021440
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
940 AM EST SUN DEC 2 2018
GAC007-071-095-205-021450-
/O.CAN.KTAE.SV.W.0302.000000T0000Z-181202T1515Z/
Dougherty GA-Mitchell GA-Baker GA-Colquitt GA-
940 AM EST SUN DEC 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGHERTY...
EASTERN MITCHELL...NORTHEASTERN BAKER AND NORTHWESTERN COLQUITT
COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM EST for south central
and southwestern Georgia.
LAT...LON 3185 8357 3163 8349 3162 8350 3157 8350
3157 8347 3133 8381 3134 8400 3146 8400
3146 8398 3148 8398 3148 8400 3155 8400
3156 8398 3157 8400 3162 8400 3163 8401
3181 8374 3180 8361 3185 8361
TIME...MOT...LOC 1440Z 240DEG 52KT 3155 8379
$$
GAC277-287-321-021515-
/O.CON.KTAE.SV.W.0302.000000T0000Z-181202T1515Z/
Turner GA-Tift GA-Worth GA-
940 AM EST SUN DEC 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR TURNER...NORTHWESTERN TIFT AND WORTH COUNTIES...
At 940 AM EST, a severe thunderstorm was located over Poulan, or over
Sylvester, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sylvester, Ashburn, Poulan, Ty Ty, Marine Corps Logistics Base,
Worth, Terrell, Sycamore, Sumner, Bridgeboro, Minton, Amboy,
Sylvester Airport, Anderson City, Tempy, Parkerville, Inaha, Red
Rock, Pritchetts and Crestwood.
A Tornado Watch remains in effect until 1100 AM EST for south central
and southwestern Georgia.
LAT...LON 3185 8357 3163 8349 3162 8350 3157 8350
3157 8347 3133 8381 3134 8400 3146 8400
3146 8398 3148 8398 3148 8400 3155 8400
3156 8398 3157 8400 3162 8400 3163 8401
3181 8374 3180 8361 3185 8361
TIME...MOT...LOC 1440Z 240DEG 52KT 3155 8379
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGAN558
WWUS52 KTAE 021452
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
952 AM EST SUN DEC 2 2018
GAC277-287-321-021515-
/O.CON.KTAE.SV.W.0302.000000T0000Z-181202T1515Z/
Turner GA-Tift GA-Worth GA-
952 AM EST SUN DEC 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR TURNER...NORTHWESTERN TIFT AND EAST CENTRAL WORTH COUNTIES...
At 952 AM EST, a severe thunderstorm was located near Ashburn, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ashburn, Worth, Terrell, Sycamore, Sumner, Coverdale, Chula, Amboy,
Hobby, Turner Co Airport, Inaha and Sunsweet.
A Tornado Watch remains in effect until 1100 AM EST for south central
Georgia.
LAT...LON 3148 8371 3165 8382 3180 8364 3180 8361
3182 8361 3185 8358 3185 8357 3163 8349
3162 8350 3158 8350 3157 8349
TIME...MOT...LOC 1452Z 238DEG 48KT 3164 8363
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGAN538
WWUS52 KTAE 021503
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1003 AM EST SUN DEC 2 2018
GAC277-287-321-021513-
/O.CAN.KTAE.SV.W.0302.000000T0000Z-181202T1515Z/
Turner GA-Tift GA-Worth GA-
1003 AM EST SUN DEC 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR TURNER...NORTHWESTERN TIFT AND
EAST CENTRAL WORTH COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM EST for south central
Georgia. A Tornado Watch also remains in effect until 600 PM EST for
south central Georgia.
LAT...LON 3148 8371 3165 8382 3180 8364 3180 8361
3182 8361 3185 8358 3185 8357 3163 8349
3162 8350 3158 8350 3157 8349
TIME...MOT...LOC 1500Z 240DEG 52KT 3172 8346
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 2, 6:27 AM EST, 3 hours earlier.
Area forecast discussion, Dec 2, 6:27 AM EST, 3 hours before
Area Forecast Discussion
National Weather Service Tallahassee FL
627 AM EST Sun Dec 2 2018
.AVIATION...
[Through 12Z Monday]
Southwesterly flow aloft will continue to fuel showers and
thunderstorms across the area today into tonight. Variable flt
conds will range from IFR in heavier convection to MVFR outside of
convection with winds mainly from the southwest but gusty in and
around convection. Overnight...some vsby restriction in fog and
mist appear possible at most TAF sites.
&&
.PREV DISCUSSION [313 AM EST]...
.NEAR TERM [Through Today]...
A cold front associated with a strong low pressure area is analyzed
across N/C AL southwest through southern Mississippi. This front is
expected to move towards and into our area today and then stall by
the end of the day from roughly Albany to Panama City. Southwest
mid/upper flow will remain and becoming parallel to the surface
front so training of showers and storms and a continued threat for
flash flooding will continue today. Probabilities of heavy rainfall
have increased to the east of the previous flash flood watch so I
have extended the watch eastward to along and just east of I-75.
Hi Res models continue to indicate enough decent MLCAPE and Bulk
Shear to warrant a severe risk through the day. Damaging winds and
and isolated tornado or two will be the main threats. SPC has
outlooked our entire area in a marginal risk of severe weather and
areas from Dothan, Marianna, and Tallahassee northeastward are
outlooked in a slight risk for severe weather.
.SHORT TERM [Tonight Through Tuesday]...
Heavy rain and isolated severe thunderstorm threat will persist
through Monday. Threat will gradually shift out of SE AL during
the time frame but the FFA was still extended for all areas in our
CWA except the southern Big Bend counties. Greatest flooding risk
will be over the GA and FL counties that have already seen
excessive rains of 3-6 inches. Conditions will dry out Monday
Night behind a rather strong cold front. Much less humid and
turning cooler on Tuesday.
.LONG TERM [Tuesday Night Through Sunday]...
Dry weather is expected through Friday as high pressure dominates.
Temperatures will start quite chilly but steadily warm during the
late week timeframe. Next rain chances arrive with what looks to
be another active front next weekend.
.MARINE...
Winds and seas will gradually subside today into tonight and
remain lower on Monday. Showers and thunderstorms will persist
over the waters into Monday. Winds and seas higher near
thunderstorms. A cold front will push through the waters by
Tuesday ushering in a period of strong northwesterly winds.
.FIRE WEATHER...
Other than low dispersions, widespread rainfall will preclude any
fire weather concerns through the period.
.HYDROLOGY...
A flash flood watch remains in effect for all but the southern Big
Bend through Monday and significant rises on many area rivers are
occurring and expected to continue. Three to locally six inches
of rain fell in several swaths across areas near and north of I-10
since Saturday morning. An additional one to three inches of rain
is expected through Monday with localized amounts of three to
five inches possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 78 65 75 53 62 / 80 70 90 20 10
Panama City 75 64 72 52 60 / 80 80 80 20 0
Dothan 74 58 69 46 55 / 70 70 70 10 0
Albany 76 60 70 48 58 / 80 80 70 10 0
Valdosta 78 65 74 52 61 / 80 70 90 30 10
Cross City 79 66 76 59 66 / 60 50 90 40 10
Apalachicola 76 66 74 55 63 / 70 70 90 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 AM EST /6 AM CST/ this morning for
Coastal Bay-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Monday evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through Monday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 7 AM EST this morning for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Johnstone
LONG TERM...Johnstone
AVIATION...Scholl
MARINE...Johnstone
FIRE WEATHER...Johnstone
HYDROLOGY...JohnstoneIn the hours before
Local storm report, Dec 2, 4:33 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 AM EST SUN DEC 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG W. MAIN/BRANNON ST 31.24N 85.48W
12/02/2018 HOUSTON AL EMERGENCY MNGR
HOUSTON EMA REPORTS A GARAGE WAS DESTROYED
AND A VEHICLE FLIPPED OVER ON CHLOE CT. TIN
ROOF WAS PEELED BACK ON A HOME. SEVERAL
TREES AND POWER POLES SNAPPED.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:40 PM EST | Flash Flood Warning | TAE | Decatur, Grady, Seminole | 4 hr |
| Dec 1, 7:43 PM EST | Special Weather Statement | TAE | Berrien, Lanier | 47 min |
| Dec 1, 8:36 PM EST | Flash Flood Warning | TAE | Seminole | 2 hr |
| Dec 1, 9:54 PM EST | Areal Flood Advisory | TAE | Brooks, Lanier, Lowndes | 2 hr |
| Dec 1, 9:59 PM EST | Areal Flood Advisory | TAE | Calhoun, Dougherty, Lee, Terrell | 2 hr |
| Dec 1, 10:46 PM EST | Areal Flood Advisory | TAE | Calhoun, Lee, Randolph, Terrell | 59 min |
| Dec 1, 11:43 PM EST | Special Weather Statement | TAE | Baker, Calhoun, Early | 47 min |
| Dec 1, 11:48 PM EST | Flash Flood Warning | TAE | Calhoun, Lee, Randolph, Terrell | 3 hr |
| Dec 2, 12:23 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Terrell | 37 min |
| Dec 2, 12:27 AM EST | Severe Thunderstorm Warning | TAE | Clay, Early | 48 min |
| Dec 2, 1:25 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Terrell | 50 min |
| Dec 2, 1:40 AM EST | Tornado Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 35 min |
| Dec 2, 2:01 AM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 44 min |
| Dec 2, 2:16 AM EST | Tornado Warning | TAE | Dougherty, Worth | 29 min |
| Dec 2, 2:54 AM EST | Severe Thunderstorm Warning | TAE | Early | 51 min |
| Dec 2, 3:26 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Dougherty, Early, Randolph, Terrell | 49 min |
| Dec 2, 3:43 AM EST | Areal Flood Advisory | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 3 more | 2 hr |
| Dec 2, 4:01 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Lee, Mitchell and 3 more | 44 min |
| Dec 2, 4:14 AM EST | Flash Flood Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell, Worth | 3 hr |
| Dec 2, 4:27 AM EST | Tornado Warning | TAE | Dougherty, Lee, Turner, Worth | 33 min |
| Dec 2, 4:50 AM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 40 min |
| Dec 2, 5:08 AM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell, Tift, Turner, Worth | 31 min |
| Dec 2, 5:20 AM EST | Severe Thunderstorm Warning | TAE | Clay, Early, Miller | 40 min |
| Dec 2, 5:41 AM EST | Areal Flood Advisory | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 3 more | 2 hr |
| Dec 2, 8:03 AM EST | Severe Thunderstorm Warning | TAE | Seminole | 42 min |
| Dec 2, 8:33 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 27 min |
| Dec 2, 8:36 AM EST | Tornado Warning | TAE | Colquitt, Mitchell, Tift, Worth | 39 min |
| Dec 2, 8:49 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 16 min |
| Dec 2, 8:57 AM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Miller, Mitchell | 33 min |
| Dec 2, 9:12 AM EST | Tornado Warning | TAE | Berrien, Colquitt, Cook, Tift, Worth | 35 min |
| Dec 2, 9:24 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell, Seminole | 51 min |
| Dec 2, 9:50 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Decatur, Grady, Mitchell, Thomas | 40 min |
| Dec 2, 9:59 AM EST | Severe Thunderstorm Warning | TAE | Berrien, Irwin, Tift | 46 min |
| Dec 2, 10:07 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 23 min |
| Dec 2, 10:12 AM EST | River Flood Warning | TAE | Lee | 47 hr |
| Dec 2, 10:12 AM EST | River Flood Warning | TAE | Decatur | 4 days |
| Dec 2, 11:08 AM EST | River Flood Warning | TAE | Grady, Thomas | 5 days |
| Dec 2, 11:08 AM EST | River Flood Warning | TAE | Brooks, Lowndes | 7 days |
| Dec 2, 1:15 PM EST | River Flood Warning | TAE | Lee | 45 hr |
| Dec 2, 2:32 PM EST | Special Weather Statement | TAE | Lanier | 43 min |
| Dec 2, 3:26 PM EST | Special Weather Statement | TAE | Lowndes | 49 min |
| Dec 2, 4:27 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 33 min |
| Dec 2, 5:00 PM EST | Special Weather Statement | TAE | Lowndes | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.